Louisiana, 2001Tornado in Louisiana, June 13, 2001
June 13, 2001 · NWS LIX · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 13, 5:45 AM CST, 2 hours 22 minutes earlier.
Area forecast discussion, Jun 13, 5:45 AM CST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
645 AM CDT WED JUN 13 2001
LOOKING AT CURRENT RADAR THIS MORNING...PRETTY MUCH AGREE WITH MOB/S
ASSESSMENT THAT THERE COULD BE FAIRLY DECENT COVERAGE ACROSS THE
FORECAST AREA THIS MORNING ESP NOTING HOW UNSTABLE THIS AIRMASS IS.
PRESENTLY...CONVECTION PRIMARILY FIRING IN THE COASTAL WATERS AND
STRETCHING INTO THE MS COAST PROBABLY AS A RESULT OF A LINGERING
CONVERGENT ZONE IN THESE AREAS. WILL GO AHEAD AND BUMP UP POPS FOR
TODAY ESP WHERE CONVECTION IS FIRING RIGHT NOW. FEEL TEMP FORECAST
SHOULD BE OK WHERE IT SITS AS OF NOW.
PREVIOUS FORECAST DISCUSSION...
NOT TOO MUCH TO DISCUSS WITH NEAR TYPICAL SUMMERTIME REGIME
PERSISTING. OUTSIDE OF SPOTTY AFTERNOON CONVECTION...THIS MORNINGS
PACKAGE WILL MAINLY BE A TEMP FORECAST. BOTH THE AVN AND THE ETA
TRENDING SIMILAR TO LAST NIGHT/S RUNS WITH THE AVN BEING THE WETTER
OF THE TWO. HOWEVER...ETA FORECAST SOUNDINGS DO INDICATE PW/S AROUND
1.50 INCHES PERSISTING THROUGH THU WITH LITTLE IN THE WAY OF ANY
PREVENTIVE CAP. AVN TIME HEIGHTS CARRY MOISTURE TO AROUND 700 MB
WITH THE BEST INSTABILITY PROGGED FOR THU. THESE FACTORS SUGGEST THE
BEST SOLUTION FOR THIS PACKAGE WOULD BE A COMPROMISE OF THE TWO.
THEREFORE...WILL BOOST THE POPS THU UP TO THE SCT CAT. UPPER LEVEL
WISE...BOTH MODELS STILL SWING THE NW TROF ACROSS THE CENTRAL STATES
THROUGH THU AND INTO THE NE SECTIONS ON FRI. AT THE SAME TIME...WEAK
UPPER RIDGE OVER THE GULF CORRELATED WITH THE SFC HIGH OVER THE E
GULF LOOK TO PERSIST OFFERING LITTLE CHANGE TO THE OVERALL SYNOPTIC
PATTERN. WITH SLY FLOW LOCKED IN COUPLED WITH ABUNDANT LOW LEVEL
MOISTURE...TEMPS SHOULD REMAIN NEAR SEASONAL TRENDS THROUGH THU AND
CARRYING INTO THE EXTENDED. NOT TOO CERTAIN WHAT THE EXTENDED MAY
OFFER AS THE AVN NOW LOOKS TO SLOW DOWN THE ADVANCING FRONT BACK
TOWARDS SAT. WITH THICKNESS PATTERNS BEHIND THIS BOUNDARY COLLAPSING
AS THEY MOVE SWD...NOT TO CONFIDENT THIS WILL BE A SIG WX PRODUCER
ALTHOUGH WILL CONTINUE WITH THE CHANCE CAT AS FAR AS PRECIP. AVN
THOUGH DOES SUGGEST SOME DRIER AIR PUSHING SWD BEHIND THIS BOUNDARY
STARTING SUN ALTHOUGH GIVEN THIS TIME OF THE YEAR COUPLED WITH SOME
UNCERTAINTY...WILL LEAVE PRECIP WORDING IN THROUGH THE EXTENDED.
MCB 91/72/89/70 2131 BTR 90/74/89/73 2131
MSY 90/76/88/74 2131 GPT 87/75/87/73 2131
.NEW...NONE
LA...NONE.
MS...NONE.
09
In the hours before
Special weather statement, Jun 13, 5:00 AM CST, 3 hours 7 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-131600-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
600 AM CDT WED JUN 13 2001
.SYNOPSIS...
LIGHT TO MODERATE SOUTHERLY FLOW WILL PERSIST THROUGH TONIGHT AS
HIGH PRESSURE BUILDS OVER THE EASTERN GULF OF MEXICO.
.RIVER FLOODING...
MOST RIVERS ACROSS EAST CENTRAL LOUISIANA AND COASTAL MISSISSIPPI
HAVE EITHER CRESTED OR SHORTLY WILL CREST. PLEASE REFER TO THE
LATEST RIVER FLOOD STATEMENTS FOR EACH RIVER BASIN.
.THUNDERSTORMS...
WIDELY SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE POSSIBLE THIS
MORNING AND EXTENDING THROUGH THE AFTERNOON AND EVENING HOURS.
SEVERE THUNDERSTORMS THOUGH ARE NOT EX@PECTED.
.ACTIONS...NONE.
FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT
THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS
SHOULD BE LOWER CASE).
Tornado, Jefferson
- When
- June 13, 8:07 AM CST
- Where
- Jefferson County, Kenner
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 25 yd
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.983, -90.233
A weak tornado touched down momentarily blowing down a fence and stripping sheet metal off a roof.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Nebraska, June 13, 20012 injured · $1.0 million · F4 · 1 event
- Tornadoes and Flash Flooding in Minnesota, June 13, 20013 injured · $5.0 million · F3 · 14 events
- Tornadoes and Flash Flooding in Minnesota, June 13, 2001$342,000 · F3 · 44 events
- Tornadoes and Hail in Nebraska, June 13, 2001$13 million · F1 · 48 events
- Tornado in Minnesota, June 13, 2001F2 · 1 event
- Tornadoes and Damaging Winds in Kansas, June 13 to 14, 2001$167,000 · F1 · 5 events
- Tornado in Iowa, June 13, 2001$200,000 · F1 · 1 event
- Damaging Winds in Minnesota, June 13, 2001$500,000 · 69 kt wind · 4 events
- Hail and Damaging Winds in Iowa, June 13, 2001$500,000 · 61 kt wind · 4 events
- Damaging Wind in South Carolina, June 13, 2001$500,000 · 60 kt wind · 1 event
- Damaging Wind in Nebraska, June 13, 2001$500,000 · 70 kt wind · 1 event
- Tornado and Damaging Winds in Iowa, June 13, 2001$300,000 · F0 · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5256523.